Jump to content
SCLERO.ORG
Sclero Forums

Vanessa

Members
  • Content Count

    94
  • Joined

  • Last visited

About Vanessa

  • Rank
    Senior Bronze Member

Profile Information

  • Location
    Teddington Middx UK

Recent Profile Visitors

1,624 profile views
  1. I have had real bra problems ever since my scleroderma started 4 years ago. I found it most comfortable to just go bra less at home. Of course this meant that trampolining was out of the question. These days I need to wear a mastectomy bra which I have found most manageable by going up a couple of sizes and reducing the cup size. Often I also add a bra extender into the equation. However, when at home I usually revert to no bra at all. Glorying in my unitit status.
  2. Thank you girls. This scleroderma rotter puts us to the test that's for sure.
  3. Hi Sandy I am so pleased that you were able to make the BBQ and that you received the DLA You are an inspiration. Sending you a hug. Vanessa
  4. Hi Sandy, I have just popped by after a very long absence and wanted to say I'm sorry that you have had such a lot of challenging stuff going on though I am totally in awe of your wonderful way of dealing with everything. About the hair. It's a real bummer. I had chemo last year and had a similar follicular challenge. I was given a wig but have to say it was a waste as I only wore it once and even though it was a discreet looking one I felt very conspicuous. And it was ITCHY. A lovely soft t.shirts material thing called a durag was much easier to get along with. I hope you make
  5. For months now my skin has been thickening (I have now reached the point where I feel as though my arms are going to split like a sausage) and been extremely inflamed and painful. A month ago I started on Plaquenil and prednisolone. It has helped a bit with the inflammation but on reading various items on the Internet, Plaquenil seems to be for joint pain and inflammation but skin is not mentioned. I seem to be able to keep that in check with my daily Pilates and if that is its main effect I would rather not take it. I understand that it can cause blindness and, albeit rare, weighi
  6. Hi again. I reduced the dose to 5mg for 2 days and that didn't work at all. Today I went back to 7.5 mg and I am still in a lot of pain with tazer type random shooting pains and the skin on my arms feeling like I have very bad sunburn and in addition sensitive nerve ending sort of pain. It itches badly too.It is getting very cold now but wearing sleeves is completely out of the question. This flare up has been going since July. That is a very long time and rather than improve it steadily gets worse. This year actually I have just had so much all round what with the cancer,mastectomy, ch
  7. I started on the steroids today and I don't feel like superman but the inflammation has definitely lessened while the skin on my arms is still very sore as though it were burnt. I called the hospital to see if I could reduce the dose to 5mg and they said okay, so tomorrow I will take the lower dose from then on as I can't imagine that I would have withdrawal on day 2. Thanks again..
  8. Yes, steroids scare me in many different ways. I am to have 7.5 mg per day which is a low dose they said. Hopefully I won't have to stay on them too long. Does that seem a low dose? My friend who is here as a day patient and also has the renal marker was on them since February 2010 and she was taking 7.5 and is very gradually reducing it and is now down to 6. It is such powerful stuff and I forgot to ask her why it's so important to wean off so slowly. What happens during the cut down period?
  9. Hi everyone. Firstly thank you for your support and suggestions. I got very little sleep last night tossing and turning but this morning I shared my fears with the ward sister who suggested that I say I don't want to go ahead with anything until I have had a review with Prof Denton. Shortly afterwards the rheumatologist registrar came to see me and said that the Prof thought it was best not to have the iloprost anyway now but has suggested that I start hydroxychloroquine sulphate? Which turned out to be Plaquenil. I had my first dose this evening. He also suggested a low dose of steroid wh
  10. I have not visited the site for quite a while and I am sending this from Royal Free Hospital. I came here Friday night with renal crisis which thank goodness is now under control. I am not 2 and a half years since onset of diffuse scleroderma and I have the renal marker. I had a mastectomy January 2011 due to cancer and had to stop MMF as Prof Denton felt it could cause a return of the cancer. I had chemo between Feb and May and starting about July my skin began to rapidly harden everywhere except my back. My veins are no longer visible and my skin is extremely painful raging red with i
  11. Hi there and welcome to the forums. With all the warnings in the media I tend to steer clear of sun exposure and haven't used a sunbed since Crippen was a boy but since my natural skin tone is the colour of a maggot and foundation doesn't suit me for many years now I have substituted my morning moisturiser for a smearing of fake tan every two or three days. A healthy glow without the health risks. I would give the sun beds a swerve. Happy tanning. Vanessa
  12. I don't know what to say Amanda. Having a complicated condition like we do is quite simply extremely frustrating. Do you ever wish you could have your own specialist rheumatologist just for you and nobody else? I do. Someone who could spend time tangling with not just the big stuff but the irritating little issues too. I often do feel that even though we are getting the absolutely best care it would be so wonderful if they just had more time. Sometimes my head spins with the complication of trying to work out for myself, with the help of you guys and the Internet-just what to focus o
  13. I have just seen a general doctor, not one of my team She hadn't seen a copy of the echo but said not to worry about it. More tests when I come in again in three months with maybe a cardiac catheter to investigate. Could be chemo or Sclero. If it's chemo could even right itself. I think I had better call the Scleroderma team on Monday for further clarification. Meanwhile I am having my last bit of Iloprost and then getting ready to go home. Cant wait to crawl into my lovely bed. Vanessa
  14. Hi there I have just had breast cancer and it is my understanding that Scleroderma increases the chances of developing that too. Sorry to throw yet more cold water. Vanessa PS Remember to check your breasts regularly
  15. Hi Jeannie, Thanks for the quick response. I am messaging you from my hospital bed thanks to my smartphone. The iloprost is for my Raynauds and as a general skin softener as I understood. My last echocardiogram showed my heart to be perfectly normal so this was the first I had heard of any heart involvement. I don't know what to look up from what she said. Also no more Chemo for me as the level of dose reduction I can tolerate coupled with the difficulty I always have to raise my white blood cell count (WBC) as well as my dreadful reaction to it means that the oncologist said
×
×
  • Create New...